Jump to content

yogini

Volunteer
  • Content Count

    3,033
  • Joined

  • Last visited

Everything posted by yogini

  1. I would measure your blood pressure to make sure it is within a normal range. SSRIs can increase BP, which can sometimes result in a slower heart rate. It is good that your doctor told you that it is nothing to worry about and that the med seems to be working. SSRIs helped me a lot too.
  2. What I meant is that you could have something else in your body causing low oxygen, and then the fast heart rate is a symptom of low O2. I believe seizures are also a symptom of hypoxia (low O2). I have no idea - it could be caused by the dysautonomia too, but many of us with dysautonomia have all of our tests come back normal. Though some here have seizures and low O2, those aren't the most common symptoms. Also lots of people on the forum have co-conditions and so it's hard to tell what is caused by dysautonomia.
  3. It is hard to know whether the dysautonomia is causing your low O2 or the other way around. My O2 is normal at home, but when I go to a high altitude where there is less oxygen my HR is much faster than "normal".
  4. Many people with dysautonomia cannot tolerate stimulants. I have POTS and stimulants make my heart beat faster which makes me worse. However, they can also increase your blood pressure. Maybe that is what is helping.
  5. have you tried florinef or other meds that help you retain fluids?
  6. Kjay I was very fit but couldn't do the stairs either. This thread really shows how different we all are. I wish rather than a single POTS exercise protocol, that doctors would better outline available options for different people based upon how we react to exercise. There are many alternatives for people who can't ride a bike or run a mile.
  7. It is actually a common sleep issue (even among non-POTS people) to wake up every night at a certain time. Some people have trouble falling asleep, others have trouble staying asleep. There are many different causes. When I switched to taking beta blockers at night it helped with my sleep. Betas tend to make you drowsy and the effects wear off over time.
  8. I would see a dr and ask about getting a sleep study. There are drugs you can take for staying asleep. You can also read about sleep hygiene - non-medical things you can do to stay asleep. Also, it helps me to drink a big cup of broth at night followed by water. Boosts my BP and helps with nighttime and morning symptoms.
  9. Most doctors don't know much about POTS and since they don't know anything, most of the time they blame the patient and say our illness is imaginary. It actually a good sign that your doctors believe you enough to send you to specialists. The problem is that there are very few doctors out there that understand the "big picture". I would try to push them to send you to a POTS specialist - see the Dinet physician list to see if there is one in your area.
  10. It should be relevant to POTS but is a pretty typical symptom, so not sure it would be too helpful in terms of cause or treatment.
  11. What does this article mean to the non-scientific reader. It sounds like CFS patients exercised and the result fell into 2 groups. One group had orthotstatic intolerance? Do we know if the orthostatic intolerance is ongoing or just after the exercise?
  12. Corina fpr me walking us much easier on the body because there is less exertion. At this stage, I can usually walk all day without compression and with few symptoms but can't bike.
  13. For me I am certain it is my body's ability to maintain BP. I can do yoga, which can be quite intense, without much problem and walk around the city all day, but can't tolerate cardio. But suddenly when I wear compression hose cardio becomes much easier for me. When we exercise, our bodies (heart rate/blood vessel constriction) adjust to ensure that there is enough blood going to the brain and to the muscles. Blood pressure is supposed to increase during exercise. For some of us maybe our bodies can manage the increase and we feel better. For others (like me), the increase doesn't happen a
  14. Glad you feel better. It is so interesting to read all the tips. When I have acid I don't feel like eating much. I feel better with things that soak it up - like bread, noodles and white rice or very bland things like poached chicken breast. Ginger ale helps. I take Gas-X and Gaviscon, which is a chewable med that coats your esophagus and relieves the pressure/irrtiation up to your throat. I can't tolerate any complex foods or dairy. We all have different things that make us feel better!
  15. I would try to measure you bp when this happens
  16. That is interesting that it only helps with the one symptom...
  17. You may want to read prior posts on the forum about SSRIs. Sometimes the adjustment can take several weeks. This is also true with lots of other medications for POTS. I would talk to the doctor (or pharmacist), but it is likely too early to tell if this is the right med for you. POTS has lots of ups and downs so your symptoms could be from POTS itself or the new medication, again it is hard to tell. Some people here have had better luck (and fewer side effects) starting with a baby dose and working their way up, another option to discuss with your doctor.
  18. It depends on how bad my symptoms are. Most of the time I feel at least a little better when lying down, usually I feel a lot better. When my symptoms are acting up the most, it takes a long time of lying down before I feel some improvement. Also, if yo uchange positions to fast - standing to sitting down, that can make symptoms worse.
  19. There is a certain amount of anxiety that results from chronic illness. Some people with POTS have anxiety in addition to their POTS. However, as most people responded, doctors often assume complicated patients have anxiety, just because there isn't an easy explanation of symptoms. Drs are trained to treat clear cut, well-known conditions. When something outside of the box like POTS comes along, the drs don't know what to do so they blame the patient. If you went to a psychologist/psychaitrist for mental health issues and that dr diagnosed you with anxiety that would be one thing. This is
  20. There is a good chance that all of your symptoms are related. What is your HR and BP when you are having these symptoms? Dizziness was my worst symptom with POTS.
  21. Yes, this comes and goes when my POTS symptoms are acting up. Not enough blood to the brain I think.
  22. Visual disturbances can be a symptom of POTS, even without any vestibular issues. A lot of people post about them on the forum. They could also be a symptom of migraines, medication you are taking or something not related to POTS at all. I would try to schedule an appointment with your dr rather than going to the ER.
  23. do you take the 2 salt tablets at once? check with your dr and see if it's better to spread them out over the day. I can't tolerate salt tablets for my life.
  24. I did not find them to be effective. If you think about it, they don't cover a big part of your leg where pooling can occur. Thigh high work much better for me. If my stomach could handle it, I'd wear the waist high, as those are the strongest,
×
×
  • Create New...